MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC BIVONA® AIRE-CUF® PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC BIVONA® AIRE-CUF® PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number 65SP035
Medical Device Problem Code Air Leak (1008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Smiths medical has received the sample device.A full evaluation is anticipated, but not yet begun as the device is currently in transit to the investigation site.Smiths medical will file a follow-up report detailing the results of the evaluation once it is completed.
 
Event or Problem Description
It was reported that the bivona® aire-cuf® pediatric straight neck flange tracheostomy tube had a leak in the device cuff.The event was observed spontaneously by a medical professional and the device was replaced after discovery.According to the reporter, the device was in patient use from (b)(6) 2017.The reported event occurred during the initial use of the tracheostomy tube and the device cuff was tested prior to patient use.It was reported that the event was resolved and that no patient injury occurred.
 
Additional Manufacturer Narrative
One bivona® 3.5mm aire-cuf® pediatric straight neck flange tracheostomy tube was returned for investigation.Visual inspection of the returned device was performed with the unaided eye and under normal plant lighting; no obvious defect was observed with the device.During functional testing, the device cuff was inflated with air and the device was submerged under water.No bubbles (indicating a leak) were found escaping from the device.Investigation determined that the returned device functioned as intended and no fault was found.

Brand Name
BIVONA® AIRE-CUF® PEDIATRIC STRAIGHT NECK FLANGE TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC
6000 nathan lane north
minneapolis MN 55442
MDR Report Key6341315
Report Number3012307300-2017-00479
Device Sequence Number19053968
Product Code JOH
UDI-Device Identifier15021312000290
UDI-Public15021312000290
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K914088
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/25/2021
Device Catalogue Number65SP035
Device Lot Number3252576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/23/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/17/2017
Supplement Report FDA Received Date03/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1